Hydroxychloroquine

Acute generalised exanthematous pustulosis: case report

    Author Information

    An event is serious (based on the ICH definition) when the patient outcome is:

    • * death

    • * life-threatening

    • * hospitalisation

    • * disability

    • * congenital anomaly

    • * other medically important event

    “ ”

    A 47-year-old man developed acute generalised exanthematous pustulosis (AGEP) during off label treatment with hydroxychloroquine for COVID-19.

    The man with COVID-19, presented to the dermatology clinic with rash on his body. He reported widespread rash on the third day after initiation of off-label hydroxychloroquine 400mg [route and frequency not stated]. He did not have a history of psoriasis, other disease or medication. A physical examination showed pustular lesions with desquamation of erythematous base in the lower and upper extremities, without mucosal involvement. His remaining examinations were normal. A laboratory analysis revealed leukocytosis and neutrophilia. Based on the examinations, he was diagnosed with AGEP related to hydroxychloroquine.

    The man's hydroxychloroquine was discontinued. His AGEP was treated with mosituriser, unspecified local steroid application and anti-histamine therapy. At a follow-up, his lesions had regressed.

    Reference

    1. Tosun M. Development of acute generalized exanthematous pustulosis due to hydroxychloroquine use for COVID-19 treatment. International Journal of Academic Medicine and Pharmacy 3: 95-96, No. 1, Jan 2021. Available from: URL: http://doi.org/10.29228/JAMP.46449

    Download references

    Rights and permissions

    Reprints and Permissions

    About this article

    Verify currency and authenticity via CrossMark

    Cite this article

    Hydroxychloroquine. Reactions Weekly 1843, 188 (2021). https://doi.org/10.1007/s40278-021-91290-9

    Download citation